Share This Article:

Distributions of Ratios: From Random Variables to Random Matrices

Full-Text HTML Download Download as PDF (Size:333KB) PP. 93-104
DOI: 10.4236/ojs.2011.12011    6,728 Downloads   12,824 Views Citations


The ratio R of two random quantities is frequently encountered in probability and statistics. But while for unidimensional statistical variables the distribution of R can be computed relatively easily, for symmetric positive definite random matrices, this ratio can take various forms and its distribution, and even its definition, can offer many challenges. However, for the distribution of its determinant, Meijer G-function often provides an effective analytic and computational tool, applicable at any division level, because of its reproductive property.

Cite this paper

T. Pham-Gia and N. Turkkan, "Distributions of Ratios: From Random Variables to Random Matrices," Open Journal of Statistics, Vol. 1 No. 2, 2011, pp. 93-104. doi: 10.4236/ojs.2011.12011.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.